Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 88, NWS JSJ

October 7, 2025

NWS JSJ issued this flash flood warning at Oct 7, 2025, 2:32 PM CDT. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2025, 2:32 PM CDT (19:32 UTC)
Expired
Oct 7, 2025, 3:47 PM CDT
In force
75 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 55 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

745 
WGCA52 TJSJ 071932
FFWSJU
PRC075-113-072100-
/O.NEW.TJSJ.FF.W.0088.251007T1932Z-251007T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
332 PM AST Tue Oct 7 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...

Ponce and Juana Diaz...


* Until 500 PM AST.

* At 332 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2 inches of rain have 
  fallen. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 1813 6669 1813 6668 1815 6667 1815 6663
      1817 6659 1815 6654 1815 6652 1811 6653
      1809 6652 1808 6643 1799 6644 1798 6645
      1796 6661 1799 6662 1798 6664 1800 6664
      1798 6666 1798 6668 1809 6668

FLASH FLOOD...RADAR INDICATED

$$

DSR
1 follow-up statement
119 
WGCA72 TJSJ 072047
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
447 PM AST Tue Oct 7 2025

PRC075-113-072057-
/O.CAN.TJSJ.FF.W.0088.000000T0000Z-251007T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Juana Diaz PR-Ponce PR-
447 PM AST Tue Oct 7 2025

...FLASH FLOOD WARNING IS CANCELLED FOR JUANA DIAZ AND PONCE 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 1813 6669 1813 6668 1815 6667 1815 6663
      1817 6659 1815 6654 1815 6652 1811 6653
      1809 6652 1808 6643 1799 6644 1798 6645
      1796 6661 1799 6662 1798 6664 1800 6664
      1798 6666 1798 6668 1809 6668

$$

DSR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 1:23 PM CDT, 1 hour 9 minutes earlier. Its key messages:

  • * Shower and thunderstorms will continue to affect the local islands through tonight. There is moderate flood risk, meaning flooding in urban areas, roads, small streams, and washes, particularly across the central, western, and northeastern PR. * Frequent lightning and gusty wind conditions are still possible across the central, western, and northeastern PR. Stay alert and be prepared to take shelter if storms develops near or in you area. * For the US Virgin Islands, minor flooding and lightning possible through tonight. * Coastal conditions remain hazardous for the US Virgin Islands, as well as along the western, northern, eastern coast of Puerto Rico, Culebra, and Vieques. The rip current risk remains high. Remember that rip currents can sweep even the best swimmers away from shore into deeper water, where it becomes difficult to return to safety.
Area forecast discussion, Oct 7, 1:23 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
223 PM AST Tue Oct 7 2025

.KEY MESSAGES...

* Shower and thunderstorms will continue to affect the local
  islands through tonight. There is moderate flood risk, meaning
  flooding in urban areas, roads, small streams, and washes,
  particularly across the central, western, and northeastern PR.

* Frequent lightning and gusty wind conditions are still possible
  across the central, western, and northeastern PR. Stay alert and
  be prepared to take shelter if storms develops near or in you
  area.

* For the US Virgin Islands, minor flooding and lightning possible
  through tonight.

* Coastal conditions remain hazardous for the US Virgin Islands,
  as well as along the western, northern, eastern coast of Puerto
  Rico, Culebra, and Vieques. The rip current risk remains high.
  Remember that rip currents can sweep even the best swimmers
  away from shore into deeper water, where it becomes difficult to
  return to safety.

&&

.SHORT TERM...Rest of the Afternoon through Thursday...

During the morning hours, a tropical wave with its axis located just
east of the local area resulted in numerous showers and isolated
thunderstorms across the regional waters, with some of this activity
moving over the U.S. Virgin Islands. By midday, convection began to
develop over interior Puerto Rico, aided by daytime heating and the
approaching wave. This activity is expected to continue through the
afternoon, with increased areal coverage and variable wind
conditions as surface winds gradually shift from east-northeast to
east-southeast behind the wave axis.

As the wave continues to move west-northwestward, southerly flow
will persist, maintaining the advection of deep tropical moisture
across the region. Precipitable water values (PWAT) will remain near
or above 2.0 inches through the short-term period. Meanwhile,
troughiness aloft will enhance instability, promoting additional
convective development across the islands.

With this setup, scattered to numerous showers and thunderstorms are
expected, particularly across interior, western, and northwestern
Puerto Rico, as well as near El Yunque and portions of the San Juan
metro area. Over the U.S. Virgin Islands and surrounding waters,
periods of showers with isolated thunderstorms are possible. Hazards
include frequent lightning, gusty winds, and localized flooding
associated with the stronger thunderstorms each afternoon. Ponding
of water on roadways and minor to isolated flash flooding will be
possible, especially in areas with poor drainage or where heavier
downpours persist.

The prevailing southerly flow combined with ample low-level moisture
will maintain above-normal temperatures and elevated heat indices,
especially across coastal and urban areas. Periods of reduced cloud
cover could further enhance daytime heating, resulting in
potentially hazardous heat conditions.

By Thursday, the weather pattern will begin to be influenced by
recently developed Tropical Storm Jerry, which is currently being
monitored by the National Hurricane Center. The latest forecast
places Jerry as a hurricane located about 200 to 250 miles northeast
of the U.S. Virgin Islands, Vieques, Culebra, and northeastern
Puerto Rico by late Thursday into early Friday. However, uncertainty
remains regarding its track and intensity forecast. Residents and
visitors should remain informed and monitor official updates from
the National Hurricane Center and our local office as Jerry
approaches the Caribbean basin.

.LONG TERM...Friday through Tuesday...
//from previous discussion//

The forecast remains on track with the arrival of increased moisture
associated with a tropical wave (Invest 95L) into the region. The
National Hurricane Center (NHC) is currently monitoring an area of
low pressure over the central Atlantic with a high formation chance
of becoming a tropical cyclone within the next 48 hours (80%) and in
the next seven days (90%). This system is expected to gradually
become better organized over the next day and is likely to form into
a Tropical Depression or Tropical Storm soon. The latest model
guidance continues to suggest this system will be near or north of
the Lesser Antilles by Friday.

On Friday, moisture associated with the system, in combination with
daytime heating and local orographic effects, will enhance the
potential for convective activity (showers and thunderstorms) across
Puerto Rico and the U.S. Virgin Islands. By Sunday, as the system
moves north of the region, winds will veer from the south. This wind
shift, along with the arrival of trailing moisture from the system's
tail, will promote scattered showers and thunderstorms across
portions of central and northern Puerto Rico and the U.S. Virgin
Islands. Unstable conditions are expected to persist across the area
through at least Monday.

Conditions are expected to improve quickly by Tuesday as a high-
pressure system at all levels settles over the central Atlantic.
This pattern will promote drier and more stable atmospheric
conditions aloft through the end of the workweek.

Across the local area, uncertainty remains high in terms of precise
rainfall amounts and any potential local threats related to the
Invest 95L. Residents and visitors are therefore urged to monitor
the progress of this system closely over the coming days and stay
updated with the latest forecasts.

&&

.AVIATION...
(18Z TAFS)

A tropical wave will continue to bring SHRA/TSRA across all TAF
sites through the period. TSRA activity will persist mostly over
interior PR this aftn, potentially affecting mostly TJPS with TEMPO
MVFR/IFR conds possible at times due to low CIGS/VIS. USVI TAF sites
could also observe SHRA/TSRA at times. Sfc winds ESE 07-12 kt, bcmg
more ESE aft 07/22Z. Gusts up to 20 kt psbl in/near SHRA/TSRA.

&&

.MARINE...

A long-period northeasterly swell will gradually continue to fade
across the local Atlantic waters and passages today. A tropical wave
will influence the region through Wednesday, increasing the frequency
of showers and thunderstorms over the regional waters, especially
during the afternoon hours, with activity further enhanced near
coastal areas by diurnally driven convection. Tropical Storm Jerry is
expected to move northeast of the region by Friday. Tropical storm or
hurricane conditions are possible, mostly across the eastern half of
the regional waters including Atlantic and Caribbean waters and
Anegada Passage.

&&

.BEACH FORECAST...

The dissipating long-period northeasterly swell will continue to
produce life-threatening beach conditions through 6 PM this
evening, mainly along Atlantic exposed beaches. A moderate risk of
rip currents is expected to return by tomorrow (Wednesday)
through at least Friday for Puerto Rico and potentially becoming
high for Saint Croix by the end of the workweek as Tropical Storm
Jerry approaches the region. We encourage people to stay updated
for any changes in the forecast from the National Hurricane
Center.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 6 PM AST this evening for PRZ001-002-
     005-008-010-012-013.

VI...High Rip Current Risk until 6 PM AST this evening for VIZ001-002.

AM...None.
&&

SHORT TERM/AVIATION...CVB
LONG TERM...GRS
MARINE/BEACH FORECAST...MMC
Hazardous weather outlook, Oct 7, 4:40 AM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
540 AM AST Tue Oct 7 2025

AMZ711>745-PRZ001>013-080945-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
540 AM AST Tue Oct 7 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms moving towards windward
sectors, and, during the afternoon, particularly across central to
western, northern and northwestern PR. Stay alert and be prepared
to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes, particularly across northern, western and
northwestern PR. There is a low chance of isolated flash floods.
Elsewhere, plan for water ponding on roads and in poorly drained
areas.

.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration. These
conditions are most likely across urban and coastal areas.

.Marine Conditions...Small craft should exercise caution,
particularly across the Atlantic Waters and local passages.

.Rip Currents...Life-threatening rip currents will develop in the
surf zone. These life- threatening conditions are likely across
the north, and east facing beaches, with isolated stronger rip
currents elsewhere, especially near piers, jetties and channels.
The risk is forecast to decrease to moderate tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hazardous marine and coastal conditions could return on Thursday
to Saturday, depending if a new tropical cyclone develops and
moves to the northeast of the Caribbean. Afternoon showers and
thunderstorms will maintain an elevated risk of flooding and
limited risk of lightning each afternoon across the west and
interior, and occasionally across the San Juan metro area. Hot
conditions will persist through much of the workweek, with
moderate to a a high risk anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-080945-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
540 AM AST Tue Oct 7 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms. Stay alert and be prepared
to take shelter if storms develop.

.Excessive Rainfall...Ponding of water in roads and poorly
drained areas. There is a low chance of localized urban and small
streams flooding.

.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration.

.Marine Conditions...Small craft should exercise caution,
particularly across the Atlantic Waters and local passages.

.Rip Currents...Life-threatening rip currents will develop in the
surf zone. These life-threatening conditions are likely across
most local beaches, with isolated stronger rip currents elsewhere,
especially near piers, jetties and channels. The risk is forecast
to decrease to moderate tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hazardous marine and coastal conditions could return on Thursday
to Saturday, depending on if a new tropical cyclone develops and
moves to the northeast of the Caribbean. Passing showers may
result in ponding of water on roadways, but no significant
flooding risk is expected. Hot conditions will persist through
much of the workweek, with moderate to a high risk anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Special weather statement, Oct 7, 1:13 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service San Juan PR
213 PM AST Tue Oct 7 2025

PRZ006-007-009>011-071900-
Mayaguez and Vicinity PR-Central Interior PR-Western Interior PR-
Southwest PR-Ponce and Vicinity PR-
213 PM AST Tue Oct 7 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MUNICIPALITIES
THROUGH 300 PM AST...

At 212 PM AST, Doppler radar was tracking strong thunderstorms along
a line extending from near Coto Laurel to near Sabana Grande. These
storms were nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.

&&

LAT...LON 1797 6699 1796 6701 1797 6701 1797 6707
      1795 6711 1814 6706 1819 6648 1799 6651
      1796 6658 1798 6662 1798 6675 1801 6677
      1795 6684 1795 6690 1797 6692 1795 6691
      1795 6692 1793 6692
TIME...MOT...LOC 1812Z 043DEG 4KT 1810 6659 1803 6694

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CVB
Special weather statement, Oct 7, 1:57 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service San Juan PR
257 PM AST Tue Oct 7 2025

PRZ006-007-072000-
Central Interior PR-Ponce and Vicinity PR-
257 PM AST Tue Oct 7 2025

...A STRONG THUNDERSTORM WILL IMPACT VILLALBA...PONCE AND JUANA DIAZ
MUNICIPALITIES THROUGH 400 PM AST...

At 257 PM AST, Doppler radar was tracking a strong thunderstorm over
Coto Laurel, or near Ponce. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 1797 6659 1796 6661 1798 6662 1798 6665
      1804 6668 1813 6650 1803 6643 1796 6658
TIME...MOT...LOC 1857Z 308DEG 2KT 1805 6658

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DS

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 12:34 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 7, 1:13 PM CDTSpecial Weather StatementJSJ47 min
Oct 7, 1:19 PM CDTAreal Flood AdvisoryJSJ107 min
Oct 7, 1:57 PM CDTSpecial Weather StatementJSJ63 min
Oct 7, 2:06 PM CDTAreal Flood AdvisoryJSJ26 min
Oct 7, 2:08 PM CDTAreal Flood AdvisoryJSJ61 min
Oct 7, 2:17 PM CDTAreal Flood AdvisoryJSJ89 min

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.